MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Model Number FG-51D
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for investigation.Upon evaluation of the device, the tube was compressed and buckled near the black protective tube and broke.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.
 
Event or Problem Description
The customer reported that when the disposable grasping forceps basket was opened and closed, the grip part failed to close after opening and could not be stored in the sheath.Two similar devices were used; however, the issue persisted.The event occurred during preparation for use and the procedure was completed with a fourth device successfully.There was no patient harm or user injury reported due to the event.This medwatch report with patient identifier (b)(6) is the second occurrence.The medwatch report with patient identifier (b)(6) is the first occurrence.The medwatch report with patient identifier (b)(6) is the third occurrence.
 
Additional Manufacturer Narrative
Correction to h6, "type of investigation".11 is being corrected to 4102.
 
Additional Manufacturer Narrative
The device was manufactured in march of 2021, exact date is unknown.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Through reproduction tests, the following events have been confirmed for products with a basket opening and closing force greater than the standard value: repeated opening and closing of the basket causes compression buckling and breakage of the tube.Breakage of the tube prevents the basket from opening and closing.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the phenomenon was caused by the product not meeting the basket opening and closing force standards, or by the handling of the product.Due to the following reasons, it was not possible to identify which one was the cause: - because the actual tube was damaged, it was not possible to check the opening and closing force of the basket.- detailed information about the situation is unknown.When the cause was that the product did not meet the basket opening and closing force standards, it is likely that the phenomenon occurred due to the following mechanism: 1.Since the opening and closing force of the actual basket was larger than the standard value, a compressive load was applied to the tube when opening and closing the basket.2.The tube underwent compression buckling near the black tube section.3.By repeating the operation of the ring, the compression buckling part expanded and ruptured.4.Compression buckling or rupture of the tube has made it impossible to close the basket.When the handling of the product was the cause, it is likely that the phenomenon occurred due to the following mechanism: 1.Unspecified circumstances, but the tube was bent into a severe shape.2.Because the ring was manipulated under the above conditions, the sliding resistance between the tube and the manipulating wire increased, and the tube buckled under compression.3.By repeating the operation of the ring, the compression buckling part expanded and ruptured.4.Compression buckling or rupture of the tube has made it impossible to close the basket.The following is included in the instructions for use (ifu): "do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion." "never use excessive force to open or close the grasping portion.This could damage the instrument." "when the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also, the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body.¿ olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14601748
Report Number8010047-2022-09464
Device Sequence Number12290404
Product Code PTS
UDI-Device Identifier04953170375040
UDI-Public04953170375040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-51D
Device Lot Number13K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer08/18/2022
08/18/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/18/2022
08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown